Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 104, NWS Green Bay, WI

August 2, 2011Lincoln County, Oneida County, Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 2, 2011, 11:09 AM CDT for Lincoln County, Oneida County, Vilas County, Wisconsin. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2011, 11:09 AM CDT (16:09 UTC)
Expired
Aug 2, 2011, 12:00 PM CDT
In force
51 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lincoln County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 178 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 2:20 AM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WUUS53 KGRB 021609
SVRGRB
WIC069-085-125-021700-
/O.NEW.KGRB.SV.W.0104.110802T1609Z-110802T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1109 AM CDT TUE AUG 2 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
  ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
  SOUTHERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL NOON CDT

* AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM LAC DU FLAMBEAU TO 11 MILES NORTHWEST OF WESTBORO...AND MOVING
  EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WILLOW RESERVOIR AROUND 1120 AM CDT.
  TRIPOLI AROUND 1125 AM CDT.
  TOMAHAWK AND EAGLE RIVER AROUND 1140 AM CDT.
  WOODBORO AND RHINELANDER AROUND 1145 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WOODRUFF...MINOCQUA...ARBOR VITAE...SAYNER...HAZELHURST...ST
GERMAIN...SPIRIT FALLS...LAKE TOMAHAWK...MC NAUGHTON AND HARSHAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS OF 60 MPH OR
STRONGER. IF INDOORS...STAY AWAY FROM WINDOWS. IF OUTSIDE...QUICKLY
MOVE TO A STURDY SHELTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4599 9002 4599 8994 4603 8993 4600 8905
      4547 8905 4547 8942 4532 8942 4529 8944
      4534 9005
TIME...MOT...LOC 1609Z 276DEG 50KT 4597 8984 4544 9043
WIND...HAIL 60MPH <.75IN

$$

EB
4 follow-up statements
920 
WWUS53 KGRB 021625
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1125 AM CDT TUE AUG 2 2011

WIC069-085-125-021700-
/O.CON.KGRB.SV.W.0104.000000T0000Z-110802T1700Z/
LINCOLN WI-ONEIDA WI-VILAS WI-
1125 AM CDT TUE AUG 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
VILAS...ONEIDA AND NORTHERN LINCOLN COUNTIES UNTIL NOON CDT...

AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES EAST OF LAC DU FLAMBEAU TO WILLOW RESERVOIR TO 7 MILES
NORTH OF WESTBORO...MOVING EAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EAGLE RIVER...WOODBORO AND TOMAHAWK AROUND 1140 AM CDT.
  RHINELANDER AROUND 1145 AM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE ST
GERMAIN...SPIRIT FALLS...LAKE TOMAHAWK...HARSHAW...GOODNOW...MC
NAUGHTON...HEAFFORD JUNCTION...BRADLEY...SUGAR CAMP AND CLEARWATER
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS OF 60 MPH OR
STRONGER. IF INDOORS...STAY AWAY FROM WINDOWS. IF OUTSIDE...QUICKLY
MOVE TO A STURDY SHELTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY 
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH 
FLOODED ROADWAYS.

&&

LAT...LON 4599 9002 4599 8994 4603 8993 4600 8905
      4547 8905 4547 8942 4531 8942 4529 8944
      4534 9005
TIME...MOT...LOC 1624Z 277DEG 51KT 4590 8959 4565 8981
          4544 9019
WIND...HAIL 60MPH <.75IN

$$

EB
685 
WWUS53 KGRB 021640
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1140 AM CDT TUE AUG 2 2011

WIC069-085-125-021700-
/O.CON.KGRB.SV.W.0104.000000T0000Z-110802T1700Z/
LINCOLN WI-ONEIDA WI-VILAS WI-
1140 AM CDT TUE AUG 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
VILAS...ONEIDA AND NORTHERN LINCOLN COUNTIES UNTIL NOON CDT...

AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES WEST OF EAGLE RIVER TO WOODBORO TO 6 MILES SOUTH OF
TRIPOLI...MOVING EAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TOMAHAWK...RHINELANDER AND EAGLE RIVER AROUND 1145 AM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE SUGAR
CAMP...THREE LAKES...CLEARWATER LAKE...IRMA...STARKS...JEFFRIS...
HARRISON...GLEASON...ENTERPRISE AND MONICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY 
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH 
FLOODED ROADWAYS.

&&

LAT...LON 4599 9002 4599 8994 4603 8993 4600 8905
      4547 8905 4547 8942 4531 8942 4529 8944
      4534 9005
TIME...MOT...LOC 1640Z 277DEG 51KT 4593 8934 4563 8949
          4545 8987
WIND...HAIL 60MPH <.75IN

$$

EB
437 
WWUS53 KGRB 021648
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1148 AM CDT TUE AUG 2 2011

WIC125-021658-
/O.CAN.KGRB.SV.W.0104.000000T0000Z-110802T1700Z/
VILAS WI-
1148 AM CDT TUE AUG 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN VILAS
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS 
THIS AREA.

LAT...LON 4571 8986 4588 8957 4588 8930 4586 8930
      4585 8918 4588 8917 4588 8905 4548 8906
      4547 8908 4547 8942 4531 8943 4535 8998
TIME...MOT...LOC 1648Z 277DEG 51KT 4591 8918 4561 8933
          4544 8971

$$

WIC069-085-021700-
/O.CON.KGRB.SV.W.0104.000000T0000Z-110802T1700Z/
LINCOLN WI-ONEIDA WI-
1148 AM CDT TUE AUG 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ONEIDA AND
NORTHERN LINCOLN COUNTIES UNTIL NOON CDT...

AT 1144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EAGLE RIVER TO RHINELANDER TO TOMAHAWK...MOVING EAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
LINCOLN AND ONEIDA COUNTIES...INCLUDING THE FOLLOWING LOCATIONS
STARKS...JEFFRIS...HARRISON...MONICO...ENTERPRISE...GAGEN AND PELICAN
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4571 8986 4588 8957 4588 8930 4586 8930
      4585 8918 4588 8917 4588 8905 4548 8906
      4547 8908 4547 8942 4531 8943 4535 8998
TIME...MOT...LOC 1648Z 277DEG 51KT 4591 8918 4561 8933
          4544 8971
WIND...HAIL 60MPH <.75IN

$$

EB
307 
WWUS53 KGRB 021658
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1158 AM CDT TUE AUG 2 2011

WIC069-085-021707-
/O.EXP.KGRB.SV.W.0104.000000T0000Z-110802T1700Z/
LINCOLN WI-ONEIDA WI-
1158 AM CDT TUE AUG 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR ONEIDA AND NORTHERN LINCOLN
COUNTIES WILL EXPIRE AT NOON CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER GUSTY WINDS TO 40 MPH AND BRIEF TORRENTIAL 
RAINFALL ARE STILL POSSIBLE WITH THESE THUNDERSTORMS AS THEY MOVE 
ACROSS NORTHEAST LINCOLN AND SOUTHEAST ONEIDA.

LAT...LON 4571 8986 4588 8957 4588 8930 4586 8930
      4585 8918 4588 8917 4588 8905 4548 8906
      4547 8908 4547 8942 4531 8943 4535 8998
TIME...MOT...LOC 1657Z 277DEG 51KT 4589 8900 4559 8915
          4542 8953

$$

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:14 AM CDT, 55 minutes earlier.

Area forecast discussion, Aug 2, 10:14 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1014 AM CDT TUE AUG 2 2011

.UPDATE...UPDATED ZONES DUE TO SEVERE THUNDERSTORM WATCH
EXTENSION. SEVERE STORMS WERE MOVING INTO WESTERN WISCONSIN AROUND
THE TIME WW 716 WAS ABOUT TO EXPIRE. UPON COLLABORATION WITH ARX
IT WAS DETERMINED THAT THE WATCH SHOULD BE EXTENDED UNTIL 18Z.

MG
&&

.PREV DISCUSSION...ISSUED AT 234 AM CDT TUE AUG 2 2011...

SHORT TERM...TODAY/TONIGHT/WEDNESDAY. THE TODAY PORTION WILL BE
THE PRIMARY FOCUS DUE TO ONGOING CONVECTION FROM CENTRAL WISCONSIN
TO NORTHEAST MINNESOTA EARLY THIS MORNING. AT 08Z SCATTERED
SHOWERS AND STORMS WERE ALREADY IN CENTRAL AND NORTH CENTRAL
WISCONSIN BUT RADAR TRENDS INDICATE THIS CONVECTION HAS WEAKENED
WHILE DRIFTING SLOWLY NORTHEAST. HOWEVER THE CONVECTION OF NOTICE
IS THE CONVECTION AROUND DULUTH. SAT IMAGERY INDICATE THE COLDEST
CLOUD TOPS WERE IN THIS REGION. LATEST MODEL RUNS INDICATE THIS
CONVECTION IS PROGGED TO SLIDE OVER UPPER MICHIGAN AND PERHAPS
NORTHERN WISCONSIN ALONG OR NEAR THE WARM FRONT DURING THE MORNING
HOURS. HOWEVER THE CAP EDGE AND BEST INSTABILITY EXTENDS FROM THE
DULUTH AREA TO CENTRAL WISCONSIN TO SUGGEST A POTENTIAL SOUTHEAST
DEVELOPMENT INTO CENTRAL WISCONSIN THIS MORNING. THIS TREND HAS
WARRANTED A SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL AND
NORTH CENTRAL WISCONSIN THIS MORNING. PRIMARY THREATS APPEAR TO BE
DAMAGING WINDS AND HEAVY RAIN DUE TO VERY HIGH PWATS. FREEZING
LEVEL RATHER HIGH TO DECREASE THE HAIL THREAT. WILL ADJUST PRECIP
CHANCES AS PER RADAR TRENDS THIS MORNING.

COULD HAVE A BRIEF DIMINISHED PERIOD OF CONVECTION AFTER THIS MCS
COMPLEX PASSES PRIOR TO ANOTHER ROUND OF CONVECTION ALONG THE
COLD FRONT TOWARD THE AFTERNOON HOURS. SCT SVR STORMS WERE NOTED
OVER EASTERN DAKOTA THIS MORNING ALONG OR NEAR THE COOL FRONT.
THIS FRONT APPEARS TO BE LAGGING A BIT SO WILL ADD AN ISOLD
CONVECTION MENTION INTO THE TUESDAY EVENING HOURS OVER THE FAR
EAST.

HIGH PRESSURE SYSTEM TO DRIFT OVER TONIGHT INTO WEDNESDAY TO
PROVIDE A LITTLE COOLER AND DRIER INTO THE REGION.

LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY NIGHT.

PERSISTENT SUB-TROPICAL RIDGING OVER THE CENTRAL PLAINS AND
MID-MISSISSIPPI VALLEY WILL GRADUALLY BECOME MORE SUPPRESSED AS WE
HEAD INTO THIS WEEKEND.  WILL HAVE A COUPLE CHANCES OF PRECIP OVER
THIS PERIOD INCLUDING LATE THURSDAY NIGHT INTO FRIDAY MORNING...AND
ALSO SATURDAY AND SATURDAY NIGHT.  BLENDED THE ECMWF AND GFS FOR
THIS FORECAST.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...WILL HAVE SHORTWAVE RIDGING
ALOFT AND HIGH PRESSURE AT THE SURFACE INITIALLY ON WEDNESDAY
EVENING.  GUIDANCE HAS COME IN COOLER AND HAVE DROPPED TEMPS A
COUPLE DEGREES UP NORTH.  MID AND HIGH CLOUDS GRADUALLY INCREASE ON
THURSDAY AHEAD OF A SHORTWAVE TROUGH MOVING INTO THE CENTRAL
MISSISSIPPI VALLEY AND ANOTHER WAVE MOVING OVER CENTRAL CANADA.  LOW
LEVELS WILL REMAIN DRY THANKS TO THE LINGERING HIGH PRESSURE.  THE
MID-MISSISSIPPI WAVE WILL MOVE INTO NORTHERN ILLINOIS THURSDAY
NIGHT...WHILE THE CANADIAN WAVE WILL DRIVE A COLD FRONT INTO
NORTHWEST WISCONSIN LATE.  SOME LIGHT PRECIP MAY REACH INTO CENTRAL
WISCONSIN LATE THURSDAY NIGHT FROM THE SOUTHERN WAVE.  BETTER
FORCING WILL STAY TO THE SOUTH...SO WILL JUST KEEP A SMALL CHANCE OF
SHOWERS IN THE FORECAST.

FRIDAY THROUGH SATURDAY NIGHT...SOME SHOWERS MAY LINGER OVER
EAST-CENTRAL WISCONSIN FRIDAY MORNING...BUT SHOULD SEE PRECIP MOSTLY
MOVE OUT BY THE AFTERNOON.  THE FRONT SAGGING IN FROM THE NORTH
LOOKS TO WASH OUT ON FRIDAY...LEAVING A MOSTLY DRY FRIDAY AFTERNOON
AND FRIDAY NIGHT.  PRECIP CHANCES RETURN SATURDAY AND SATURDAY NIGHT
WHEN RETURN FLOW DEVELOPS AHEAD OF THE NEXT SHORTWAVE MOVING OVER
THE NORTHERN PLAINS.  WILL INCREASE POP CHANCES SATURDAY AND
SATURDAY NIGHT.  HIGHS IN THE LOW TO MID 80S.  LOWS IN THE UPPER 50S
TO MIDDLE 60S.

AVIATION...SCT MVFR CIGS AND VSBYS EXPECTED TODAY WITH STORMS.
STORMS WILL BE MORE NUMEROUS OVER NORTHERN WISCONSIN AND PARTS OF
CENTRAL WISCONSIN THIS MORNING. VFR CONDITIONS TO DOMINATE
TONIGHT WITH PATCHY MVFR VSBYS DUE TO FOG LATE TONIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 2, 3:55 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
355 AM CDT TUE AUG 2 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
355 AM CDT TUE AUG 2 2011

...THUNDERSTORMS WITH DAMAGING WINDS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERE STORMS ARE LIKELY THIS MORNING OVER PARTS OF CENTRAL AND
NORTH CENTRAL WISCONSIN. DAMAGING WINDS AND HEAVY RAINFALL ARE THE
PRIMARY THREATS.

ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A
COLD FRONT TRACKS OVER THE STATE. SEVERE STORMS ARE POSSIBLE AGAIN
WITH DAMAGING WINDS AND HAIL THE MAIN THREATS.

HEAVY RAIN IS ALSO LIKELY TODAY...WITH LOCALIZED FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY AND AGAIN
SATURDAY NIGHT INTO SUNDAY. AT THIS TIME...THE PROBABILITY FOR
WIDESPREAD SEVERE WEATHER LOOKS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

LMZ521-522-541>543-031100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
355 AM CDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. SOME OF THE STORMS
COULD PRODUCE STRONG WINDS...REDUCED VISIBILITIES DUE TO HEAVY
RAIN...AND ROUGH WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY NIGHT INTO FRIDAY AND
AGAIN TOWARD SUNDAY. AT THIS TIME...THE PROBABILITY FOR
WIDESPREAD SEVERE WEATHER LOOKS LOW.

TH/MPC

In the hours before

Special weather statement, Aug 2, 5:13 AM CDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
513 AM CDT TUE AUG 2 2011

WIZ010-018-019-030-021215-
LANGLADE-LINCOLN-MARATHON-ONEIDA-
513 AM CDT TUE AUG 2 2011

...THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN...

AT 510 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF
RHINELANDER TO MEDFORD...MOVING SOUTHEAST AT 30 MPH.

WINDS GUSTS TO 45 MPH...HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  TOMAHAWK BY 520 AM CDT...
  MERRILL BY 540 AM CDT...
  PARRISH BY 550 AM CDT...
  WAUSAU BY 600 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

TDH
Special weather statement, Aug 2, 7:21 AM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
721 AM CDT TUE AUG 2 2011

WIZ020>022-031-037>040-048>050-074-021345-
BROWN-CALUMET-DOOR-KEWAUNEE-MANITOWOC-MENOMINEE-NORTHERN OCONTO
COUNTY-OUTAGAMIE-SHAWANO-SOUTHERN OCONTO COUNTY-WAUPACA-WINNEBAGO-
721 AM CDT TUE AUG 2 2011

...LINE OF THUNDERSTORMS MOVING TOWARD EAST CENTRAL WISCONSIN...

AT 716 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 45 MILES NORTHWEST
OF GREEN BAY TO 28 MILES NORTHWEST OF GREEN BAY TO 28 MILES NORTHWEST
OF APPLETON...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  NEW LONDON BY 730 AM CDT...
  GILLETT BY 735 AM CDT...
  BLACK CREEK BY 740 AM CDT...
  PULASKI BY 745 AM CDT...
  APPLETON BY 800 AM CDT...
  KAUKAUNA AND GREEN BAY BY 805 AM CDT...
  DENMARK BY 820 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

TDH
Special weather statement, Aug 2, 7:38 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
738 AM CDT TUE AUG 2 2011

WIZ030-031-035>037-045-021330-
MARATHON-PORTAGE-SHAWANO-WAUPACA-WAUSHARA-WOOD-
738 AM CDT TUE AUG 2 2011

...STRONG THUNDERSTORMS MOVING INTO CENTRAL WISCONSIN...

AT 735 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST
OF WAUSAU TO 29 MILES SOUTHWEST OF WAUSAU TO 42 MILES WEST OF
WISCONSIN RAPIDS...MOVING SOUTHEAST AT 55 MPH.

WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  RIB MOUNTAIN AND PITTSVILLE BY 755 AM CDT...
  WAUSAU AND MOSINEE BY 800 AM CDT...
  WESTON AND BABCOCK BY 805 AM CDT...
  WISCONSIN RAPIDS AND STEVENS POINT BY 810 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

TDH
Special weather statement, Aug 2, 8:41 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
841 AM CDT TUE AUG 2 2011

WIZ010-018-019-030-031-035>037-045-021445-
ONEIDA-LINCOLN-LANGLADE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
WAUSHARA-
INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK...ANTIGO...
WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...WAUTOMA
841 AM CDT TUE AUG 2 2011

...HEAVY RAIN OVER CENTRAL WISCONSIN...

AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS JUST WEST OF WITTENBERG...SOUTH TO NEAR
WISCONSIN RAPIDS. ANOTHER AREA OF STORMS EXTENDS WEST OVER LINCOLN
COUNTY. THE STORMS WERE MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF TORRENTIAL DOWNPOURS...ARE EXPECTED WITH THESE STORMS.

* SOME AREAS TO EXPERIENCE THE THUNDERSTORMS AND HEAVY RAIN
  INCLUDE: WAUSAU...PLAINFIELD...WAUTOMA...MERRILL...

MOTORISTS ARE URGED TO SLOW DOWN WITH REDUCED VISIBILITIES IN THE
HEAVY RAIN AND PONDING OF WATER ON ROADWAYS

TE
Special weather statement, Aug 2, 10:51 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1051 AM CDT TUE AUG 2 2011

WIZ031-037>040-045-048>050-021645-
BROWN-CALUMET-KEWAUNEE-MANITOWOC-OUTAGAMIE-SHAWANO-WAUPACA-WAUSHARA-
WINNEBAGO-
1051 AM CDT TUE AUG 2 2011

...SPECIAL WEATHER STATEMENT...

AT 1043 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE LEADING EDGE OF AN AREA OF THUNDERSTORMS...WITH TORRENTIAL
RAINFALL...FROM 8 MILES NORTHWEST OF GREEN BAY TO 13 MILES NORTHWEST
OF OSHKOSH...MOVING SOUTHEAST AT 45 MPH.

TORRENTIAL RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY
WINDS CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  HOWARD...             FREEDOM...            BUTTE DES MORTS...
  APPLETON...           ALLENVILLE...         NEENAH...
  MENASHA...            LAKE BUTTE DES MORTS...
  KIMBERLY...           GREEN BAY...          DE PERE...
  DARBOY...             COMBINED LOCKS...     ASHWAUBENON...
  WRIGHTSTOWN...

PONDING OF WATER ON ROADWAYS AND REDUCED VISIBILITIES IN TORRENTIAL
RAIN WILL RESULT IN CONDITIONS HAZARDOUS TO MOTORISTS.

MG
Special weather statement, Aug 2, 10:58 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1058 AM CDT TUE AUG 2 2011

WIZ005-010-018-021700-
LINCOLN-ONEIDA-VILAS-
1058 AM CDT TUE AUG 2 2011

...LINE OF STRONG STORMS APPROACHING ONEIDA AND NORTHERN LINCOLN COUNTIES...

AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 45 MILES NORTHWEST
OF RHINELANDER TO 67 MILES WEST OF RHINELANDER...MOVING EAST AT 45
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  WILLOW RESERVOIR BY 1120 AM CDT...
  TRIPOLI BY 1125 AM CDT...
  TOMAHAWK BY 1140 AM CDT...
  WOODBORO AND RHINELANDER BY 1145 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

EB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:17 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Oneida, Vilas58 min
Aug 2, 7:31 AM CDTAreal Flood AdvisoryGRBLincoln, Marathon3 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.